Analytic solutions for infinite horizon stochastic optimal control problems via finite horizon approximation: A practical guide

Ewald, C.-O. and Wang, W.-K. (2011) Analytic solutions for infinite horizon stochastic optimal control problems via finite horizon approximation: A practical guide. Mathematical Social Sciences, 61(3), pp. 146-151. (doi:10.1016/j.mathsocsci.2011.03.001)

Full text not currently available from Enlighten.

Abstract

We show how infinite horizon stochastic optimal control problems can be solved via studying their finite horizon approximations. This often leads to analytical solutions for the infinite horizon problem by studying phase diagrams, even in cases where the complexity of the finite horizon case does not permit analytic solutions. Our approach can be applied to many problems in dynamic economics.

Item Type:Articles
Status:Published
Refereed:Yes
Glasgow Author(s) Enlighten ID:Ewald, Professor Christian
Authors: Ewald, C.-O., and Wang, W.-K.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Mathematical Social Sciences
ISSN:0165-4896
Published Online:12 March 2011

University Staff: Request a correction | Enlighten Editors: Update this record